MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT22512UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review: one photo was provided for review.The returned image captures the stent post removal from the patient.Stent wire wraps are visibly raised, confirming the reported stent deformation.However the reported difficulty to remove the device could not be confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute integrity drug eluting stent to treat an om3 lesion with no calcification or tortuosity and with 99 % lesion stenosis.There was no damage noted to the device packaging and no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated with two non-medtronic balloons.No difficulties were noted when loading the device onto the guidewire.The physician stated that resistance was encountered when trying to pass the stent through a previously deployed stent.Excessive force was not used.It is reported that the stent was advanced through the guide catheter and into a previously placed proximal stent when it encountered resistance.The resistance was encountered when attempting to pass the stent through the mid-distal portion of the previously deployed stent.When attempting to remove, the stent met further resistance when retracting the device over the guidewire.The physician had to remove the sds, non medtronic guide catheter and non medtronic guide extension catheter from the patient as a unit.Once the sds was removed, the physician noted that the was stent no longer on the balloon.Under fluoro, the stent was seen in the femoral sheath near hemostatic valve.The physician placed a soft angled non medtronic guidewire through the sheath and was able to pass the wire through the dislodged stent to maintain arterial access.The stent was noted to be deformed upon removal from the patient.No damage was noted to the guidewire post-removal from the patient.The physician removed the sheath with the stent in it.  the physician then placed a new sheath.The procedure was completed using a balloon angioplasty.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: stent was returned off delivery system.Delivery system was not returned with stent for analysis.Deformation was evident to the 1-7th distal stent wraps, with struts raised, bunched and overlapping.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review:the returned images capture the severely stenosis lesion.Pre-dilation of the target lesion is visible in the images.The images capture a previously implanted stent immediately distal to the tip of the guide catheter.A stent is captured attempting to advance through the previously deployed stent.Deformation is visible to the proximal end of the stent.An image captures what appears to be the dislodged stent caught in the proximal end of the guide catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7203388
Report Number9612164-2018-00092
Device Sequence Number164792
Product Code NIQ
UDI-Device Identifier00643169037403
UDI-Public00643169037403
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Catalogue NumberRSINT22512UX
Device Lot Number0008469803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer02/07/2018
05/10/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date03/07/2018
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight84